Alert archive / New York / Gale Watches in 2011

Gale Watch 6, NWS Buffalo, NY

October 13, 2011

NWS Buffalo, NY issued this gale watch at Oct 13, 2011, 9:19 AM EDT. It took effect at Oct 14, 2011, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 13, 2011, 9:19 AM EDT (13:19 UTC)
In effect from
Oct 14, 2011, 8:00 PM EDT
Expired
Oct 14, 2011, 4:08 AM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WHUS71 KBUF 131319
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
919 AM EDT THU OCT 13 2011

LEZ040-041-132130-
/O.NEW.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
919 AM EDT THU OCT 13 2011

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT. 

* WINDS...WEST TO 35 KNOTS.

* WAVES...11 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-132130-
/O.NEW.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
919 AM EDT THU OCT 13 2011

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY MORNING.

* WINDS...WEST TO 40 KNOTS.

* WAVES...14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RSH
3 follow-up statements
657 
WHUS71 KBUF 131937
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT THU OCT 13 2011

LEZ020-140345-
/O.EXA.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
337 PM EDT THU OCT 13 2011

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT. 

* WINDS...WEST INCREASING TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ040-041-140345-
/O.CON.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
337 PM EDT THU OCT 13 2011

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WINDS...WEST TO 35 KNOTS.

* WAVES...11 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-140345-
/O.CON.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
337 PM EDT THU OCT 13 2011

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS...WEST TO 40 KNOTS.

* WAVES...14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RSH
110 
WHUS71 KBUF 140131
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
931 PM EDT THU OCT 13 2011

LOZ030-140945-
/O.EXA.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
LOWER NIAGARA RIVER-
931 PM EDT THU OCT 13 2011

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY
NIGHT. 

* WINDS...WEST INCREASING TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ040-041-140945-
/O.CON.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
931 PM EDT THU OCT 13 2011

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WINDS...WEST TO 45 KNOTS.

* WAVES...11 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-140945-
/O.CON.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
931 PM EDT THU OCT 13 2011

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SUNDAY MORNING...

* WINDS...WEST TO 40 KNOTS.

* WAVES...14 TO 18 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ020-140945-
/O.CON.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
931 PM EDT THU OCT 13 2011

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SATURDAY NIGHT...

* WINDS...WEST INCREASING TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
265 
WHUS71 KBUF 140808
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
408 AM EDT FRI OCT 14 2011

LEZ040-041-141615-
/O.UPG.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
/O.NEW.KBUF.GL.W.0012.111015T0000Z-111016T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
408 AM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 35 TO 45 KNOTS WITH GUSTS UP TO 50 KNOTS.

* WAVES...17 TO 22 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-LOZ030-141615-
/O.UPG.KBUF.GL.A.0006.111015T0000Z-111016T0900Z/
/O.NEW.KBUF.GL.W.0012.111015T0000Z-111016T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
408 AM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 20 TO 30 KNOTS WITH GUSTS UP TO 50 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042>045-062>065-141615-
/O.UPG.KBUF.GL.A.0006.111015T0600Z-111016T1400Z/
/O.NEW.KBUF.GL.W.0012.111015T0600Z-111016T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
408 AM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 2 AM SATURDAY TO 10 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 10 AM EDT
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST 30 TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS.

* WAVES...15 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SLZ022-024-141615-
/O.NEW.KBUF.SC.Y.0086.111015T0200Z-111015T2200Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
408 AM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EDT
SATURDAY. 

* WINDS...SOUTHWEST 20 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

TJP/ZAFF

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 13, 7:07 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Oct 13, 7:07 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
707 AM EDT THU OCT 13 2011

.SYNOPSIS...
SHOWERS LINGERING BEHIND LOW PRESSURE MOVING OFF THE EAST COAST WILL
END FROM WEST TO EAST THIS MORNING. WHILE MOSTLY CLOUDY SKIES ARE
EXPECTED TODAY...TEMPERATURES WILL STILL WARM WELL INTO THE 60S. A
STRONGER AREA OF LOW PRESSURE AND ITS ASSOCIATED COLD FRONT WILL
MOVE ACROSS THE GREAT LAKES AND BRING SHOWERS...WINDY CONDITIONS AND
COOLER TEMPERATURES FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE STEADY LIGHT RAIN ASSOCIATED WITH THE RETREATING SURFACE LOW
HAS MOVED INTO THE EASTERN PART OF THE STATE. THE MOIST EAST TO
SOUTHEAST FLOW AND THE LIFT ASSOCIATED WITH ANOTHER PASSING SHORT
WAVE MAY STILL GENERATE A FEW MORE SPOTTY SHOWERS THIS MORNING...BUT
EXPECT MAINLY DRY CONDITIONS TO PREVAIL BY NOONTIME AS THE DEEPER
MOISTURE ASSOCIATED WITH THE DEPARTING LOW PULLS AWAY.

THE LATEST IR SATELLITE IMAGE SHOWS A FAIR AMOUNT OF CLOUDS SURGING
AHEAD OF THE COLD FRONT THAT IS PUSHING INTO THE CENTRAL LAKES THIS
EARLY THIS MORNING. THEREFORE...EXPECT MOSTLY CLOUDY SKIES TO BE THE
RULE.

IN TERMS OF TEMPERATURES...THE TREND TOWARD DECREASING PCPN AND THE
PRESENCE OF A DEEP LAYERED SOUTHERLY FLOW WILL ALLOW SURFACE
TEMPERATURES TO REBOUND WELL INTO THE 60S TODAY.

THE CENTRAL GREAT LAKES COLD FRONT WILL BE THE PRIMARY WEATHER MAKER
FOR OUR CWA TONIGHT. FAVORABLE LOW LEVEL CONVERGENCE AHEAD OF THE
FRONT WILL BE AUGMENTED BY THE LIFT ASSOCIATED WITH A NEGATIVELY
TILTED UPPER LEVEL TROUGH THAT WILL BE ADVANCING EAST ACROSS THE
GREAT LAKES. A 120KT H25 JET DIGGING INTO THE BASE OF THE NEGATIVELY
TILTED TROUGH WILL ENHANCE THE LARGE SCALE LIFT. BASED ON THESE
TRENDS...EXPECT ANOTHER ROUND OF SHOWERS TO SPREAD EAST ACROSS THE
AREA. THE LATEST NAM STABILITY INDICES HINT AT THE POSSIBILITY OF
SOME CONVECTION AHEAD OF THE FRONT...BUT THE GREATER POTENTIAL FOR
CONVECTION WELL TO OUR SOUTH  MAY ROB SOME OF THE ENERGY FROM
REACHING THE NORTHERN EXTENT OF THE COLD FRONT. THEREFORE...DO NOT
PLAN TO MENTION ANY THUNDERSTORMS AT THIS TIME.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
THE SYSTEM SLATED FOR FRIDAY IS CURRENTLY DEVELOPING AS A SURFACE
LOW OVER NORTHERN IL IN RESPONSE TO A SHORTWAVE OVER THE MO
BOOTHEEL.  THIS FEATURE IS AT THE HEAD OF AN UPPER LEVEL 80KT JET
THAT STRETCHES BACK TOWARD BC WITH INCREASING WIND SPEEDS...MAXING
OUT NEAR 140KTS ALONG THE INTERNATIONAL BORDER FROM WA TO MT.  WV
IMAGERY SHOWS THAT A SHORTWAVE WAS CAUGHT UP IN THE FAST MOVING JET
EARLIER WED.  THIS FEATURE WILL PLAY A KEY ROLE IN OUR
WEATHER...FORCING THE EXISTING SURFACE LOW TO CONTINUALLY DEEPEN AS
THE SECOND SHORTWAVE RACES IN TO THE OH VALLEY BY SATURDAY NIGHT.

IN TERMS OF WEATHER FOR FRIDAY AND FRIDAY NIGHT...THE IL LOW WILL
MOVE NE THROUGH THE CENTRAL GREAT LAKES FRIDAY AND TOWARD JAMES BY
FRIDAY NIGHT WHILE DEEPENING WITH TIME DUE TO THE NEGATIVELY TILTED
TROUGH.  A SURFACE OCCLUDED FRONT WILL SWEEP ENE ACROSS THROUGH WNY
FRIDAY WITH A ROUND OF SHOWERS.  WINDS HAVE BEEN THE PRIMARY CONCERN
WITH THIS FEATURE...BUT IT LOOKS LIKE THEY WILL NOT BE
SIGNIFICANT...AT LEAST NOT THROUGH FRIDAY MOST OF FRIDAY NIGHT.  THE
SURFACE LOW TRACK IS NOT CLIMATOLOGICALLY FAVORED FOR HIGH WINDS
DURING THIS TIME.  WINDS WILL GRADUALLY INCREASE FRIDAY NIGHT AS
COLD AIR ADVECTS INTO THE REGION...BUT THEY SHOULD NOT BE MUCH OF AN
ISSUE UNTIL SATURDAY.  LAKE EFFECT PRECIPITATION WILL BE POSSIBLE
LATER FRIDAY NIGHT OVER AND EAST OF LAKE ERIE.

SATURDAY IS A DIFFERENT STORY HOWEVER WITH THE LOW STILL IN THE
PROCESSES OF DEEPENING.  THIS SETS UP A RATHER STRONG SURFACE
PRESSURE GRADIENT WITH A LOW LEVEL 850MB JET NEAR 50KTS...HIGHER
CLOSER TO THE CANADIAN BORDER.  THE NAM SEEMS A BIT EXCESSIVE WITH A
67KT WIND OVER LAKE ONTARIO BY SATURDAY EVENING...BUT ITS BECOMING
CLEAR THAT SATURDAY WILL BE THE WINDY PERIOD WITH THE GFS ALSO
SPORTING SOME STRONG WINDS THAT SHOULD BE ABLE MIX DOWN TO THE
SURFACE.  EXPECT ADVISORY LEVEL WSW WINDS DURING THIS
PERIOD...PARTICULARLY ALONG THE IMMEDIATE LAKE SHORELINES AND MOST
OF NIAGARA COUNTY.  FOR NOW WILL HOLD WIND GUSTS TO 45-50MPH.  WE HAVE
SOME TIME TO LOOK AT SEVERAL NEW RUNS TO SEE IF THESE NEED TO BE
BUMPED UP. WINDS WILL BE STRONGER OVER THE LAKES...SEE THE MARINE
DISCUSSION FOR INFO FOR GALE THRESHOLD INFO.

OTHERWISE...LAKE EFFECT RAIN WILL CONTINUE DOWNWIND OF THE LAKES
SATURDAY...WITH SCATTERED SHOWERS ELSEWHERE AS DAYTIME HEATING WILL
CREATE CELLULAR ACTIVITY THAT WILL SPREAD WELL INLAND DUE TO THE
STRONG WIND FIELD ALOFT.  WILL KEEP ACCUMULATIONS DOWN TO AN INCH OR
SO WITH STRONG WINDS IN MIND...BUT THERE IS QUITE A BIT OF LIFT AND
LAKE INDUCED INSTABILITY...OVER 1000J/KG.  DID NOT ADD ANY MENTION
OF THUNDER...BUT THAT MAY NEED TO BE CONSIDERED AS SATURDAY
APPROACHES...WITH POSSIBLY HIGHER RAIN AMOUNTS.

SATURDAY NIGHT...EXPECT A SLOW BUT STEADY DECREASE IN BOTH WIND
SPEEDS LAKE EFFECT RAIN.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A LOW AMPLITUDE PACIFIC FLOW AT THE START OF THIS PERIOD WILL
AMPLIFY INTO ANOTHER DEEP LONG WAVE TROUGH OVER THE EASTERN HALF OF
THE COUNTRY...KEEPING MOSTLY UNSETTLED WEATHER OVER OUR REGION. IN
TERMS OF TEMPERATURES...MERCURY LEVELS WILL AVERAGE VERY CLOSE TO 30
YEAR NORMALS DURING THIS TIME FRAME.

ON SUNDAY...A PACIFIC COLD FRONT IS FORECAST TO CHARGE ACROSS THE
GREAT LAKES WITHIN A FAST NEAR ZONAL FLOW. THIS FRONT IS EXPECTED TO
CROSS OUR REGION DURING THE SECOND HALF OF SUNDAY OR SUNDAY NIGHT
WITH MORE SHOWERS AND POSSIBLY A 3 TO 6 HOUR PERIOD OF GUSTY WINDS.

HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE FAST MOVING FRONT
LATE SUNDAY NIGHT AND MONDAY...RESULTING IN MAINLY DRY WEATHER
ACROSS OUR REGION. GIVEN THE DIFFICULTY IN TIMING THESE FEATURES
WITHIN A FAST LOW AMPLITUDE FLOW...WILL STILL KEEP SLGT CHC POPS IN
PLAY.

A STORM SYSTEM WILL LIFT OUT OF THE OHIO VALLEY MONDAY NIGHT BEFORE
PASSING OVER OUR REGION ON TUESDAY. THIS HAS BEEN HANDLED FAIRLY
CONSISTENTLY BY THE GFS...BUT AM NOT CONFIDENT ENOUGH FROM THIS
RANGE TO USE ANYTHING BUT 30 TO 40 POPS.

THE LOW WILL THEN MAKE ITS WAY TO OUR BY WEDNESDAY...BUT
AMPLIFICATION OF THE SUPPORTING TROUGH COULD KEEP SOME SHOWERS OVER
OUR REGION.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
THE STEADY LIGHT RAIN ASSOCIATED WITH THE DEPARTING SURFACE LOW HAS
MOVED EAST OF ALL THE TAF SITES. THE MOIST SOUTHEAST FLOW LINGERING
BEHIND THE LOW IS RESULTING IN SCATTERED MVFR CONDITIONS ALONG WITH
A LOWER IFR STRATUS DECK ACROSS THE SOUTHERN TIER. AS THE DEEPER
MOISTURE ASSOCIATED WITH DEPARTING LOW MOVES TO THE EAST...VFR
CONDITIONS WILL BECOME PREDOMINANT AND CONTINUE INTO THE AFTERNOON.

MVFR CONDITIONS WILL SET UP AGAIN TONIGHT AS LOW LEVEL MOISTURE
INCREASES AHEAD OF AN APPROACHING COLD FRONT. A LOW LEVEL JET
SURGING AHEAD OF THE FRONT WILL ALSO RESULT IN A BRIEF PERIOD OF
LLWS...CENTERED AROUND 06Z. THE LLWS SHOULD END BEFORE 12Z AS SOME
OF THE HIGHER GUSTS ALOFT WORK DOWN TO THE SURFACE. THE INCREASING
SOUTHEAST FLOW WILL ALSO HELP CIGS TO LIFT TO VFR LATE TONIGHT AT
MOST LOCATIONS NORTH OF THE SOUTHERN TIER.

OUTLOOK...
FRIDAY THRU SUNDAY...AREAS OF MVFR WITH SHOWERS AND GUSTY WINDS.
MONDAY...VFR.

&&

.MARINE...
MODERATELY STRONG SOUTHEAST WINDS ON LAKE ONTARIO WILL CONTINUE TO
GENERATE SIGNIFICANT WAVES FOR THE OPEN WATERS OF THE LAKE THROUGH
EARLY THIS MORNING...MAINLY IMPACTING THE CANADIAN WATERS.
THEREFORE...DO NOT EXPECT SMALL CRAFT ADVISORY CONDITIONS TO BE AN
ISSUE FOR THE LOCAL NEARSHORE WATERS. WIND AND WAVES ON LAKE ONTARIO
WILL SUBSIDE LATER THIS MORNING AS THE PRESSURE GRADIENT WEAKENS
SOMEWHAT.

A SIGNIFICANT INCREASE IN WIND AND WAVES IS EXPECTED FRIDAY
AFTERNOON INTO SATURDAY NIGHT AS A DEEPENING AREA OF LOW PRESSURE
LIFTS NORTH ACROSS SOUTHERN ONTARIO. GALES FORCE WINDS ARE LIKELY
ON BOTH LAKES DURING THIS PERIOD. WESTERLY WINDS WILL SLOWLY SUBSIDE
SUNDAY AND SUNDAY NIGHT...LOWERING THE WAVES FROM WEST TO EAST AND
FALLING BELOW SMALL CRAFT CRITERIA BY MONDAY MORNING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TJP
NEAR TERM...TJP
SHORT TERM...ZAFF
LONG TERM...RSH
AVIATION...TJP
MARINE...TJP
Hazardous weather outlook, Oct 13, 5:35 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
535 AM EDT THU OCT 13 2011

NYZ001>008-010>014-019>021-085-140945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
535 AM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A DEEPENING AREA OF LOW PRESSURE WILL MOVE FROM THE CENTRAL GREAT
LAKES REGION ON FRIDAY AND MOVE TOWARD JAMES BAY ON SATURDAY. THIS
TRACK WILL CREATE AN ENVIRONMENT FAVORABLE FOR STRONG WINDS OVER
WESTERN AND CENTRAL NEW YORK...PARTICULARLY FROM THE LAKE ERIE
NEAR SHORE AND THE NIAGARA FRONTIER TO ROCHESTER AND SITES NORTH
OF THE TUG HILL LATE FRIDAY NIGHT AND INTO SATURDAY. WIND GUSTS
MAY EXCEED 45 MPH.

ANOTHER WIND EVENT IS POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
535 AM EDT THU OCT 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE FORCE WINDS WILL BE LIKELY ON BOTH LAKES ERIE AND ONTARIO
LATE FRIDAY NIGHT THROUGH SATURDAY.

ANOTHER WIND EVENT IS POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH/ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:58 PM EDTHigh Wind WatchBUFCattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 5 more24 hr

Nearby

Gale Watches in New York, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.